Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 25, NWS Pueblo, CO

June 12, 201321 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 12, 2013, 3:27 PM MDT for 21 counties in Colorado. It took effect at Jun 13, 2013, 11:00 AM MDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 3:27 PM MDT (21:27 UTC)
In effect from
Jun 13, 2013, 11:00 AM MDT
Expired
Jun 13, 2013, 7:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
All 21 counties

Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:20 PM MDTFUNNEL CLOUD5 Wnw La Junta, CO
Jun 13, 3:28 PM MDTTSTM WND DMG4 W La Junta, COTREE BRANCHES DOWN FROM STRONG WINDS.
Jun 13, 3:30 PM MDTTSTM WND GST 665 Nne La Junta, COKLHX ASOS
Jun 13, 5:04 PM MDTDOWNBURSTPueblo, COASOS RECORDED 62 MPH GUST AT 504 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS85 KPUB 122127
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED JUN 12 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS THROUGH 8PM THIS
EVENING FOR FIRE WEATHER ZONES 226 AND 227...WHICH COVERS MUCH OF
EL PASO COUNTY...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM TOMORROW MORNING
THROUGH TOMORROW EVENING FOR FIRE WEATHER ZONES 220 THROUGH 
237...WHICH COVERS ALL OF SOUTHEAST AND SOUTHERN COLORADO...


COZ226-227-131330-
/O.UPG.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
/O.CON.KPUB.FW.W.0024.000000T0000Z-130613T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 226 AND 227...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR 
FIRE WEATHER ZONES 226 AND 227...  

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS FOR THE REST OF TODAY...SOUTH 15 TO 25 MPH WITH GUSTS TO
  35 MPH. 

* WINDS FOR TOMORROW...SOUTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...THROUGH 8 PM TODAY...AND FROM 11 AM TO 7 PM TOMORROW.

* RELATIVE HUMIDITY...5 TO 10% BOTH TODAY AND TOMORROW. 

* TEMPERATURES...88 TO 92.

* LIGHTNING...NO LIGHTNING TODAY BUT THERE WILL BE ISOLATED
  LIGHTNING FLASHES TOMORROW.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES 
  OR IF A FIRE STARTS. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ224-131330-
/O.UPG.KPUB.FW.A.0017.130613T1700Z-130614T0100Z/
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
SAN LUIS VALLEY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* LIGHTNING...ISOLATED LIGHTNING FLASHES WILL BE LIKELY TOMORROW. 

* HAINES...6.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>223-225-228>237-131330-
/O.NEW.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
327 PM MDT WED JUN 12 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR FIRE WEATHER ZONES 220...221...222...
223...225...228...229...230...231...232...233...234...235...
236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  225...228...229...230...231...232...233...234...235...236 AND 
  237.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...80 IN THE MOUNTAINS AND VALLEYS...90S PLAINS.

* LIGHTNING...ISOLATED LIGHTNING FLASHES WILL BE LIKELY TOMORROW. 

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HODANISH
4 follow-up statements
055 
WWUS85 KPUB 130157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT WED JUN 12 2013

...A RED FLAG WARNING FOR EL PASO COUNTY EXPIRES AT 8 PM MDT...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM TOMORROW
MORNING THROUGH TOMORROW EVENING FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH COVERS ALL OF SOUTHEAST AND SOUTHERN
COLORADO...

COZ226-227-131800-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-130613T0200Z/
/O.CON.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
757 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 226 AND 227...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 226 AND 227...

* AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...FROM 11 AM TO 7 PM TOMORROW.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* LIGHTNING...ISOLATED LIGHTNING AFTER 2 PM MDT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT FOR ONGOING FIRES 
  OR IF A FIRE STARTS. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>225-228>237-131800-
/O.CON.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
757 PM MDT WED JUN 12 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 220...221...222...223...225...
228...229...230...231...232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...228...229...230...231...232...233...234...235... 
  236 AND 237.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* LIGHTNING...ISOLATED LIGHTNING LIKELY AFTER 2 PM MDT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
724 
WWUS85 KPUB 131007
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
407 AM MDT THU JUN 13 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS FROM 11 AM THIS
MORNING THROUGH 7 PM THIS EVENING FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH COVERS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO... 

COZ220>237-140100-
/O.CON.KPUB.FW.W.0025.130613T1700Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
407 AM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221...222...
223...225...228...229...230...231...232...233...234...235...
236 AND 237...

* AFFECTED AREA...ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...11 AM MDT THIS MORNING UNTIL 7 PM MDT THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS PRODUCING LIGHTNING AND
  GUSTY WINDS POSSIBLE AFTER 2 PM MDT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
762 
WWUS85 KPUB 132049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT THU JUN 13 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS THROUGH 7 PM THIS
EVENING FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH COVERS ALL
OF SOUTHEAST AND SOUTH CENTRAL COLORADO...

COZ220>237-140100-
/O.CON.KPUB.FW.W.0025.000000T0000Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
249 PM MDT THU JUN 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 220...221...222...223...225...228...229...
230...231...232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228...229...230...231...232...233...
  234... 235...236 AND 237.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...UNTIL 7 PM MDT THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS PRODUCING LIGHTNING AND
  STRONG GUSTY WINDS.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
458 
WWUS85 KPUB 140054
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT THU JUN 13 2013

...RED FLAG WARNING FOR SOUTH CENTRAL AND SOUTHEAST COLORADO
EXPIRES AT 7 PM MDT...

COZ220>237-140200-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-130614T0100Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
654 PM MDT THU JUN 13 2013

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE 
WEATHER ZONES 220...221...222...223...224...225...226...227...228
...229...230...231...232...233...234...235...236 AND 237...

STRONG AND GUSTY WINDS ACROSS THE AREA ARE SLOWLY DIMINISHING.
THIS...ALONG WITH DECREASING TEMPERATURES AND INCREASING
HUMIDITIES...WILL ALLOW THE RED FLAG WARNING FOR SOUTH CENTRAL AND
SOUTHEAST COLORADO TO EXPIRE AT 7 PM MDT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 12, 11:33 AM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 11:33 AM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT WED JUN 12 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM MDT WED JUN 12 2013

...HOT AND DRY CONDITIONS TO CONTINUE...

CURRENTLY...A WEAK COLD FRONT WAS DROPPING SOUTH ACROSS THE E PLAINS
EARLY THIS MORNING...BRINGING SLIGHTLY COOLER TEMPS WHILE LLVL
MOISTURE WAS REMAINING MAINLY TO THE NE. POOR RH RECOVERY WAS
EVIDENT...WHICH WAS NOT HELPING THE ONGOING WILDFIRES IN THE CWA.
THE 2 BIG FIRES WERE IN BLACK FOREST AND AT THE ROYAL GORGE
BRIDGE...AND LIGHT NORTHERLY SURFACE FLOW WAS PUSHING SOME SMOKE
INTO COLORADO SPRINGS. THERE IS A THIRD SMALLER FIRE NEAR LA VETA.
LOOKING AT THE BIGGER PICTURE...THE UPPER RIDGE OH HIGH PRESSURE
REMAINED OVER THE REGION...WITH THE RIDGE AXIS JUST EAST OF CO OVER
OK AND TX. THIS IS KEEPING CO UNDER SW FLOW ALOFT.

TODAY AND TONIGHT...SW FLOW ALOFT WILL CONTINUE ACROSS THE REGION
FOR THE NEXT 24 HRS...BUT WINDS AT THE SFC ARE FORECAST TO BE MUCH
LIGHTER TODAY. THE COLD FRONT EARLY THIS MORNING WILL HELP TO KNOCK
A FEW DEGREES OFF THE MAX TEMPS THIS AFTN FOR THE PLAINS...BUT HOT
AND DRY CONDITIONS WILL CONTINUE. THE FORECAST MAX TEMP FOR KALS
WILL BE A TIE OF THE RECORD FOR THIS DATE...BUT NO OTHER RECORDS ARE
ANTICIPATED. NAM AND GFS MODELS HAVE HINTED AT SOME ISOLATED
CONVECTION OVER THE HIGHER TERRAIN THIS AFTN AND EARLY EVE...BUT
THESE WILL BE HIGH BASED PRODUCING ESSENTIALLY GUSTY AND ERRATIC
WINDS...WHICH WILL BE A CONCERN FOR CREWS ON BOTH FIRES TODAY.
ONGOING RED FLAG WARNING FOR EL PASO COUNTY TODAY LOOKS GOOD DUE TO
EXPECTED AFTN WIND GUSTS AND ONGOING LARGE FIRE. MOORE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 324 AM MDT WED JUN 12 2013

VERY WEAK MID LEVEL MOISTURE TAP STREAMS OVER THE AREA THU...AS
UPPER RIDGE AXIS MIGRATES BACK INTO THE CENTRAL PLAINS. STILL
LOOKS VERY DRY AT THE SURFACE...SO MOST STORMS WILL UNFORTUNATELY
PRODUCE WIND AND LIGHTNING BUT NOT MUCH RAIN. BEST BET FOR
MEASURABLE PRECIP LOOKS LIKE THE EASTERN SAN JUAN
MOUNTAINS...WHERE MOISTURE MAY BE SLIGHTLY DEEPER. OTHER WORRY FOR
THU IS RETURN OF CRITICAL FIRE WEATHER CONDITIONS...AS LOW AND MID
LEVEL FLOW STRENGTHENS WITH PACIFIC NW UPPER TROUGH MOVING SLOWLY
ONSHORE. HOISTED A NEW FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY
AND EL PASO COUNTY WHERE WINDS WILL BE STRONGEST...OTHER AREAS
LOOKED MARGINAL...ESPECIALLY MOUNTAINS WHERE MIN RH STAY JUST
ABOVE THRESHOLDS. MAX TEMPS THU WILL STAY VERY WARM...WITH 100F
READINGS AGAIN OVER THE LOWER ARK VALLEY. MOISTURE TAP ENDS UP
OVER EASTERN COLORADO FRI...KEEPING THE THREAT OF HIGH BASED
CONVECTION GOING OVER THE EASTERN MOUNTAINS AND PLAINS INTO FRI
EVENING. BEST BET FOR WETTING RAINS FRI WILL BE NEAR THE KS
BORDER...WHERE SURFACE DEWPOINTS MAY REMAIN IN THE 40S THROUGH THE
DAY. FARTHER WEST...VERY DRY AIR MASS SPREADS TOWARD THE CONT DVD
FRI AFTERNOON...WHICH WILL SHUT DOWN CONVECTION OVER MOST WRN
VALLEYS/MOUNTAINS. FRI MAXES LOOK LITTLE CHANGED FROM THU WITH
WARM/HOT READINGS PERSISTING.

RIDGE FLATTENS SLIGHTLY OVER THE WEEKEND...WHICH SHOULD AT LEAST
ALLOW TEMPERATURES TO DRIFT DOWNWARD A FEW DEGF MOST LOCATIONS
BOTH SAT AND SUN. PRECIP CHANCES LOOK LIMITED TO THE FAR EAST...AS
WEAK FRONTAL BOUNDARY AND ASSOCIATED MOISTURE OCCASIONALLY DRIFTS
SOUTH TOWARD THE ARK RIVER. SLIGHTLY BETTER MOISTURE SURGE MON/TUE
MAY LEAD TO AN UPTICK IN PRECIP CHANCES ALONG AND EAST OF THE
MOUNTAINS BOTH DAYS...WHILE WESTERN MOUNTAINS AND VALLEYS STAY
VERY DRY. MAX TEMPS BEGIN TO CREEP BACK UPWARD BY MIDWEEK AS
HEIGHTS GRADUALLY CLIMB...WHILE WINDS REMAIN BREEZY AS SW FLOW
AROUND PACIFIC NORTHWEST UPPER TROUGH CONTINUES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1115 AM MDT WED JUN 12 2013

THE LARGEST AVIATION CONCERN IS SMOKE FROM ONGOING WILDFIRES AND ITS
IMPACT ON KCOS. GUSTY SOUTHERLY WINDS WILL CLEAR OUT ANY REMAINING
SMOKE BY 19Z THIS AFTERNOON. BY 06Z TONIGHT...WINDS WILL AGAIN BECOME
NORTHERLY...MOVING SMOKE BACK IN AND AROUND THE KCOS TERMINAL
PRODUCING MVFR CONDITIONS...SIMILAR TO THIS MORNING. SMOKE WILL
CLEAR OUT BY 18Z THURSDAY. IF THE SMOKE BECOMES THICKER THAN
ANTICIPATED...BRIEF DROPS TO IFR ARE POSSIBLE.

KALS AND KPUB WILL ARE EXPECTED TO REMAIN AT VFR CONDITIONS
THROUGH 18Z THURSDAY. THE ONLY AVIATION CONCERN WILL BE GUSTY
SOUTHERLY WINDS AT PUEBLO THIS AFTERNOON AND SOUTHWESTERLY WINDS
AT ALAMOSA. WINDS WILL DISSIPATE AROUND 02Z. -PJC

&&

.FIRE WEATHER...
ISSUED AT 1128 AM MDT WED JUN 12 2013

WE WILL LIKELY SEE RED FLAG CONDITIONS BECOME WIDE-SPREAD ACROSS
EL PASO COUNTY PRIOR TO NOON...SO I WENT AHEAD AND UPDATED THE RED
FLAG WARNING TO BEGIN AT 11 AM AND LAST THROUGH EARLY EVENING. THE
RED FLAG WARNING ORIGINALLY BEGAN AT 2 PM.

DUE SOUTH WINDS SHOULD CONTINUE THROUGH THE AFTERNOON. MY ONLY
CONCERN IS SOME CONVECTION DEVELOPING OVER TELLER COUNTY SENDING
AN OUTFLOW ACROSS THE BLACK FORREST BURN AREA. HOWEVER THE
PROBABILITY OF THIS HAPPENING IS LOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ226-227.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ224-226-227.

&&

AVIATION...PJC
FIRE WEATHER...HODANISH
Hazardous weather outlook, Jun 12, 11:03 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT WED JUN 12 2013

COZ058>089-093>099-131715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1103 AM MDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING WILDFIRES IN THE BLACK FOREST AREA...NEAR THE ROYAL GORGE
BRIDGE AND IN HUERFANO COUNTY...WILL PRODUCE AREAS OF SMOKE REDUCING
VISIBILITIES AT TIMES AS WELL AS AFFECTING AIR QUALITY.
IN ADDITION...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS EL
PASO COUNTY TODAY WHICH INCLUDES THE AREA IN AND AROUND THE BLACK
FOREST FIRE. GUSTY WINDS THIS AFTERNOON...AROUND 30 MPH AT
TIMES...WILL COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT TO
PRODUCE EXTREMELY DANGEROUS CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ONCE
AGAIN...ESPECIALLY ACROSS THE SAN LUIS VALLEY AND OVER EL PASO
COUNTY.

ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THURSDAY AND
FRIDAY...BUT WITH LOWER LEVELS OF THE ATMOSPHERE REMAINING DRY...ANY
STORMS THAT FORM WILL PRODUCE GUSTY WINDS AND LIGHTNING...BUT
LITTLE RAINFALL. A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS WILL
DEVELOP ON MONDAY OVER THE EASTERN MOUNTAINS AND PLAINS AS LOW
LEVEL MOISTURE BRIEFLY INCREASES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:08 PM MDTRed Flag WarningPUBEl Paso23 hr
Jun 12, 3:17 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, El Paso, Rio Grande, Saguache12 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.